MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134703
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection, magnetic sensor functionality and electrical test of the returned device were performed following bwi procedures.Visual analysis revealed a hole on the pebax.A magnetic sensor functionality test was performed, and the device was visualized and recognized correctly; no errors appeared during the test.An electrical test was performed, and current leakage has been detected.The device was dissected and reddish material was observed on the printed circuit board (pcb) due to the hole on the pebax.The root cause of the damage on the pebax and the reddish material on the pcb could not be conclusively determined, but it was concluded that it occurred outside the bwi manufacturing facilities and could be related to the failure described by the customer.A manufacturing record evaluation was performed for the finished device, and no internal action was found during the review.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Note: the date of event was not provided.As such, field b3.Date of event has been populated with (b)(6) 2023.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cadiac ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.It was initially reported by the customer that during the ablation process, the error of current leakage came for 3 times.Then we decided to change the ablation cable but the error remained.We changed the ablation catheter which was thermocool® smart touch® sf uni-directional navigation catheter and then the error has been gone.Therefore the catheter was defect.The "current leakage error" was displayed because of signal noise and also after that signal loss issue because this error came 3 to 4 times.This signal interference showed up on all ecg (bs+ ic) channels.It was observed on both devices (carto & recording system as well).Their monitoring systems were working well, the only issue was on recording system.The affected catheter was in the patient¿s body at the time of incident but there were no circumstances on the patient.The catheter was changed so fast and then everything worked well again.The customer¿s reported issues are not considered to be mdr reportable since the risk to the patient is low.On 6-jun-2023, the bwi pal revealed that a visual inspection of the returned device found a hole on the pebax.The issue of a hole in the pebax has been assessed as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17223652
Report Number2029046-2023-01421
Device Sequence Number7076104
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberD134703
Device Catalogue NumberD134703
Device Lot Number30787939L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF UNID, TC, J; UNKNOWN CATHETER CABLE
Patient SexUnknown